• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Aricept and warfarin conflicts?

wifey

Registered User
Jan 3, 2014
3
0
Hi, I'm new here, state-side, with a hubby in early AD. He's been on warfarin (coumadin) for a long time with very stable INR readings FOREVER but all of a sudden his readings have gone through the ceiling (5.5 instead of 2.3...) The ONLY change he's had is starting the aricept last month....they re telling me there's no documented conflicts, but I'm wondering if anyone else had trouble????
 

JigJog

Registered User
Nov 6, 2013
236
0
Hi Wifey and welcome on board.

Exactly the same thing happened to my husband last year. After a long stable period on Warfarin, it all changed when he began taking Aricept.

It wasn't a problem. He just needed to go for more frequent blood tests for a period of about 3 months and adjust his Warfarin as needed, then everything settled down again.

There isn't a conflict as such, but I think introducing any new drug can have an effect on INR. I wouldn't worry. Just be patient and all will settle. :)
 

wifey

Registered User
Jan 3, 2014
3
0
Thanks! Glad to hear someone else has experienced this and it turned out OK.
 

Grandma P

Registered User
Jan 30, 2014
115
0
North Sussex
Thanks! Glad to hear someone else has experienced this and it turned out OK.

Hello wifey.......I am also a wifey! My husband is, I realise, in the early stages of alzheimer's.
I am pretty much his brain - but he does still have things that he can do very capably.
He has very annoying habits of clapping loudly, hitting his belly loudly etc etc and a dreadful cackling laugh. Quite embarrassing in public and just plain annoying at home.
The warfarin/aricept issue may well arise.
He has a hernia and today at his pre op assessment the ECG showed quite serious problems with his heart beat. There will be another ECG on Thursday and then decisions will be made......maybe just aspirin, but more likely warfarin.
He only started on aricept 2 weeks ago.
Oh my, life does throw us some challenges doesn't it?
Best wishes, Grandma P.
 

wifey

Registered User
Jan 3, 2014
3
0
Yes, Grandma P (I'm granny too...) this is a learn-as-you-go process. I'm taking over more and more of the decision making and responsibility roles also. Hope the aricept works out for your hubby without too much trouble!